Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 25, 2010, 7:15 AM CDT for Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 7:15 AM CDT (12:15 UTC)
- Expired
- Jul 25, 2010, 7:45 AM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Washington Parish, LA, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3379 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
639
WFUS54 KLIX 251215
TORLIX
LAC117-MSC147-251245-
/O.NEW.KLIX.TO.W.0029.100725T1215Z-100725T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CDT SUN JUL 25 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 745 AM CDT
* AT 712 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
VARNADO...OR 10 MILES NORTHWEST OF BOGALUSA...MOVING NORTHWEST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEXTER...TYLERTOWN AND SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3124 9003 3121 9002 3119 9002 3118 8999
3115 9000 3114 8996 3091 8979 3080 8996
3108 9026 3124 9026 3134 9011
TIME...MOT...LOC 1215Z 142DEG 17KT 3093 8994
$$
95/DM2 follow-up statements
509
WWUS54 KLIX 251224
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
724 AM CDT SUN JUL 25 2010
LAC117-MSC147-251245-
/O.CON.KLIX.TO.W.0029.000000T0000Z-100725T1245Z/
WASHINGTON LA-WALTHALL MS-
724 AM CDT SUN JUL 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR WALTHALL
COUNTY...AND NORTH CENTRAL WASHINGTON PARISH...
AT 721 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTH OF
DEXTER...MOVING NORTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYLERTOWN AND SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3124 9003 3119 9002 3118 8999 3115 9000
3114 8996 3097 8983 3085 9001 3108 9026
3124 9026 3134 9011
TIME...MOT...LOC 1223Z 142DEG 17KT 3096 8997
$$
95/DM339
WWUS54 KLIX 251239
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
739 AM CDT SUN JUL 25 2010
LAC117-MSC147-251246-
/O.EXP.KLIX.TO.W.0029.000000T0000Z-100725T1245Z/
WASHINGTON LA-WALTHALL MS-
739 AM CDT SUN JUL 25 2010
...THE TORNADO WARNING FOR WALTHALL COUNTY...AND NORTH CENTRAL
WASHINGTON PARISH WILL BE ALLOWED TO EXPIRE AT 745 AM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND A TORNADO NO
LONGER APPEARS TO BE AN IMMEDIATE THREAT.
ISOLATED AND SHORT-LIVED TORNADOES WILL REMAIN POSSIBLE AS THE
REMNANTS OF TROPICAL DEPRESSION BONNIE CONTINUE TO MOVE NORTHWARD
ACROSS THE AREA. STAY ALERT AND PREPARED TO TAKE ACTION IF
ADDITIONAL WARNINGS ARE ISSUED.
LAT...LON 3124 9003 3119 9002 3118 8999 3115 9000
3114 8996 3097 8983 3085 9001 3108 9026
3124 9026 3134 9011
TIME...MOT...LOC 1236Z 143DEG 11KT 3098 8999
$$
95/DMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 25, 6:41 AM CDT, 34 minutes earlier.
Area forecast discussion, Jul 25, 6:41 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 AM CDT SUN JUL 25 2010
.AVIATION...
REMNANTS OF BONNIE CONTINUE TO MOVE SLOWLY NW ACROSS THE AREA THIS
MORNING. BANDS OF CONVECTION DEVELOPED A FEW HOURS AGO AND
CONTINUE TO MOVE ACROSS THE AREA. CIGS AND VSBYS HAVE BEEN DIPPING
TO IFR WITH THE STRONGER STORMS. THIS ACTIVITY CONTINUES TO DRIFT
TO THE NW AND WILL GIVE ALL SITES A FEW HOURS OF TEMPO SHRA/TSRA.
SUSPECT THAT THERE WILL ALSO BE A FEW HOURS OF MVFR CIGS THROUGH
EARLY AFTERNOON MOST AREAS. MORE SCT PRECIPITATION MAY DEVELOP
THIS AFTERNOON AS DEEP SE FLOW DEVELOPS BEHIND THE LOW. ALL SITES
WILL GET A FEW MORE HOURS OF PRECIP AT THAT TIME. WINDS SHOULD
DIMINISH TO JUST A FEW KNOTS THIS EVENING. MORE PRECIP IS POSSIBLE
TOWARD THE END OF THE TAF PERIOD. GIVEN UNCERTAINITY WILL OMIT
FROM FORECAST FOR NOW.
WK
&&
.PREV DISCUSSION... /ISSUED 508 AM CDT SUN JUL 25 2010/
SHORT TERM...
THE REMNANTS OF BONNIE CONTINUE TO MOVE SLOWLY NORTH NORTHWEST
ACROSS THE SOUTHEAST LOUISIANA EARLY THIS MORNING. THE
CIRCULATION AROUND THE LOW IS EVIDENT ON THE 88D RETURNS...AND
HAVE RECENTLY BECOME VERY CONCERNED ABOUT ISOLATED ROTATING STORMS
AND SLOW MOVING DOWNPOURS NEAR THE REMNANT LOW CENTER SOUTH OF
LAKE PONTCHARTRAIN. THE AMOUNT OF CLOUD TO GROUND LIGHTNING AND
STRONG CELL ROTATION IS NOT YOUR TYPICAL TROPICAL VARIETY WITH 60
KNOTS OR SHEAR DETECTED EARLIER WITH THE STORM THAT PROMPTED THE
FIRST TORNADO WARNING NEAR LAFITTE LA.
EXPECT THERE TO BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TODAY. THERE SHOULD BE ENOUGH CLOUDINESS TODAY TO KEEP TEMPS FROM
CLIMBING OUT OF THE LOWER 90S. A PERSISTENT S TO SE FLOW IS
EXPECTED THE NEXT COUPLE OF DAYS WHICH WILL KEEP PWAT VALUES ABOVE
2.25 INCHES. WILL LIKELY SEE A FAIR AMOUNT OF CONVECTION DEVELOP
OFFSHORE TONIGHT AND THEN MOVE INLAND TOMORROW. WILL NEED PRECIP
CHANCES SIMILAR TO TODAY. IT WILL BE JUST A TAD DRIER ON TUESDAY
SO WILL BACK OFF PRECIP CHANCES BY 10 TO 20 PERCENT MOST AREAS.
HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. READINGS
WILL BE SEASONABLE. /WK
LONG TERM...
DEEPER MOISTURE ON THE PERIPHERY OF THE DEEPER LAYER HIGH TO THE
NORTHEAST MAY REMAIN OVER THE FORECAST AREA ON WEDNESDAY...BUT
THIS MOISTURE SHOULD DECREASE AND GET SUPPRESSED BY THE BUILDING
MID LEVEL HIGH THURSDAY INTO SATURDAY. STAYED CLOSE TO THE MEX
POPS WEDNESDAY...THEN TRENDED DRIER THAN GUIDANCE FRIDAY INTO THE
WEEKEND GIVEN THE VERY LOW QPF AMOUNTS...ESPECIALLY SHOWN BY THE
ECMWF. THIS WILL LEAD TO HOT TEMPERATURES RETURNING TO THE MID 90S
FOR HIGHS THURSDAY THROUGH SATURDAY ALONG WITH HEAT INDICES OF 105
TO 110 DEGREES. 22/TD
AVIATION...MAIN FORECAST PROBLEM WILL BE TIMING OF SHRA/TSRA AND
ASSOCIATED IFR CONDITIONS TODAY. AREAS OF PREVAILING MVFR CIGS AND
SCATTERED TO NUMEROUS SHRA/TSRA DUE TO THE DEEP TROPICAL MOISTURE
IN PLACE WILL CONTINUE THIS MORNING. TAFS WILL BE UPDATED AS
NEEDED TO INCLUDE PREVAILING AND TEMPO SHRA/TSRA.
MARINE...THE REMNANTS OF BONNIE MADE LANDFALL OVER SOUTHEASTERN LA
WITH LITTLE FANFARE. THIS HAS STILL LED TO WINDS OF 20 TO 25 KTS
OVERNIGHT WITH WINDS LIKELY REMAIN IN A 15-20 KNOT THROUGH MID
MORNING BUT SHOULD DROP OFF NICELY THIS AFTN. MODERATE ONSHORE FLOW
WILL LIKELY PERSIST THROUGH THE NEXT 48-60 HRS AND THIS WILL HAVE
THE BIGGEST EFFECT ON TIDES. CURRENTLY EAST OF THE MS RIVER TIDES
HAVE BEEN RUNNING ABOUT 2 FT ABV NORMAL AND THIS IS LEADING TO MINOR
COASTAL FLOODING WITH TIDES EXPECTED TO REMAIN AROUND 1.5-2 FT ABV
NORMAL THROUGH TODAY AND TONIGHT A COASTAL FLOOD ADV WILL BE IN
EFFECT FOR THE SHORES EAST OF THE MS. TIDES WILL START TO COME BACK
TO NEAR NORMAL LVLS BY TUE AS ONSHORE WINDS REALLY BEGIN TO DROP
OFF. HIGH PRESSURE WILL BUILD BACK IN AROUND THE MIDDLE OF THE WEEK
AND THIS SHOULD LEAD TO MUCH QUIETER CONDITIONS RETURNING. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 91 74 91 74 / 60 40 60 30
BTR 92 76 92 76 / 60 40 60 30
ASD 91 78 89 76 / 60 40 60 30
MSY 92 79 89 77 / 60 40 50 30
GPT 91 78 89 77 / 60 40 60 30
PQL 91 77 90 75 / 60 40 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING
ZONES: LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...COASTAL FLOOD ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jul 25, 5:41 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 541 AM CDT SUN JUL 25 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-261045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 541 AM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS MORNING AND WILL LIKELY PERSIST INTO THE AFTERNOON OVER PORTIONS OF THE AREA AS THE REMNANTS OF BONNIE MOVE INLAND. THE MAIN THREATS FROM THUNDERSTORMS TODAY WILL BE INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND LOCALLY VERY HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES IN A SHORT PERIOD OF TIME THAT COULD RESULT IN MINOR FLOODING OF STREETS AND LOW LYING AREAS. A FEW OF THE STRONGER THUNDERSTORMS THIS MORNING COULD ALSO SPAWN ISOLATED TORNADOES AND WATERSPOUTS. TIDES... A COASTAL FLOOD ADVISORY HAS BEEN POSTED FOR THE SOUTHEAST AND EAST FACING SHORES FROM NEAR BAY ST. LOUIS TO THE EAST BANK OF PLAQUEMINES PARISH. TIDES WERE RUNNING TWO FEET ABOVE NORMAL ALONG THE COAST OF HANCOCK COUNTY AND NEAR LAKE BORGNE. TIDES ARE LIKELY TO REMAIN ONE AND ONE HALF TO TWO FEET ABOVE NORMAL TODAY WHICH WILL RESULT IN MINOR FLOODING OF LOW LYING AREAS NEAR AND DURING HIGH TIDE LATER THIS MORNING AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS.... TROPICAL MOISTURE WILL REMAIN IN PLACE MONDAY THROUGH WEDNESDAY LEADING TO SCATTERED...MAINLY DIURNALLY DRIVEN THUNDERSTORMS THROUGH THE PERIOD. A DEEP LAYER OF HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY THROUGH SATURDAY WHICH WILL RESULT IN ONLY ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THE STRONGER THUNDERSTORMS EACH DAY MAY PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. DRIER CONDITIONS THURSDAY THROUGH SATURDAY WILL LEAD TO HOTTER TEMPERATURES WITH HIGHS EXPECTED TO RETURN TO THE MID 90S OVER MOST OF THE AREA. AFTERNOON HEAT INDICES WILL LIKELY RISE INTO THE 105 TO 110 DEGREE RANGE...AND HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22/TD
In the hours before
Special weather statement, Jul 25, 5:54 AM CDT, 1 hour 21 minutes before
LAZ034-046>048-251200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 554 AM CDT SUN JUL 25 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING IBERVILLE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...WEST BATON ROUGE PARISH... AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PORT ALLEN...OR ABOUT 3 MILES NORTHWEST OF PORT ALLEN...MOVING WEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...RAMAH...GROSSE TETE AND ERWINVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 25, 6:05 AM CDT, 1 hour 10 minutes before
MSZ077-080-081-251200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 AM CDT SUN JUL 25 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...HARRISON COUNTY... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTH OF DIAMONDHEAD...OR ABOUT 22 MILES SOUTHEAST OF POPLARVILLE...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...POPLARVILLE THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 25, 6:10 AM CDT, 1 hour 5 minutes before
LAZ038>040-251215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CDT SUN JUL 25 2010 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF FRANKLINTON TO 7 MILES EAST OF HAMMOND...MOVING NORTHWEST AT 5 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... HAMMOND...WILMER...TICKFAW AND INDEPENDENCE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 25, 6:28 AM CDT, 47 minutes before
LAZ050-058-251230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 628 AM CDT SUN JUL 25 2010 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING LIVINGSTON PARISH...ST. JOHN THE BAPTIST PARISH... AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF RESERVE...OR ABOUT 7 MILES SOUTHEAST OF WHITEHALL. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...KILLIAN THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 25, 6:31 AM CDT, 44 minutes before
LAZ060-251230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 631 AM CDT SUN JUL 25 2010 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING ST. CHARLES PARISH... AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF HAHNVILLE...OR ABOUT 4 MILES NORTHEAST OF NEW SARPY. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISH. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 25, 7:02 AM CDT, 13 minutes before
LAZ034-035-251300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 702 AM CDT SUN JUL 25 2010 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 658 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW ROADS...MOVING NORTHWEST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NEW ROADS...MORGANZA...BATCHELOR AND LETTSWORTH THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:31 AM CDT | Coastal Flood Advisory | LIX | Saint Bernard | 7 hr |
| Jul 25, 4:59 AM CDT | Tornado Warning | LIX | Plaquemines | 21 min |
| Jul 25, 5:08 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 52 min |
| Jul 25, 5:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 62 min |
| Jul 25, 5:41 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 44 min |
| Jul 25, 6:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 25, 6:21 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 54 min |
| Jul 25, 7:33 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 3 hr |
| Jul 25, 8:27 AM CDT | Flash Flood Warning | LIX | Washington | 69 min |
| Jul 25, 3:22 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 28 hr |
Nearby
Tornado Warnings in Louisiana, 2010Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.